Jump to ContentJump to Main Navigation
Show Summary Details
More options …

 

Integers


Mathematical Citation Quotient (MCQ) 2017: 0.20

Online
ISSN
1867-0660
See all formats and pricing
More options …

A New Generalization of Fibonacci Sequence & Extended Binet's Formula

Marcia Edson
  • Department of Mathematics & Statistics, Murray State University, Murray, KY 42071, USA. E-mail:
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
/ Omer Yayenie
  • Department of Mathematics & Statistics, Murray State University, Murray, KY 42071, USA. E-mail:
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
Published Online: 2010-01-26 | DOI: https://doi.org/10.1515/INTEG.2009.051

Abstract

Consider the Fibonacci sequence having initial conditions F 0 = 0, F 1 = 1 and recurrence relation Fn = F n–1 + F n–2 (n ≥ 2). The Fibonacci sequence has been generalized in many ways, some by preserving the initial conditions, and others by preserving the recurrence relation. In this article, we study a new generalization {qn }, with initial conditions q 0 = 0 and q 1 = 1 which is generated by the recurrence relation qn = aq n–1 + q n–2 (when n is even) or qn = bq n–1 + q n–2 (when n is odd), where a and b are nonzero real numbers. Some well-known sequences are special cases of this generalization. The Fibonacci sequence is a special case of {qn } with a = b = 1. Pell's sequence is {qn } with a = b = 2 and the k-Fibonacci sequence is {qn } with a = b = k. We produce an extended Binet's formula for the sequence {qn } and, thereby, identities such as Cassini's, Catalan's, d'Ocagne's, etc.

Keywords.: Fibonacci sequence; Generalized Fibonacci sequence; linear recurrence; characteristic sequence; generating function

About the article

Received: 2008-07-21

Revised: 2009-05-08

Accepted: 2009-08-08

Published Online: 2010-01-26

Published in Print: 2009-12-01


Citation Information: Integers, Volume 9, Issue 6, Pages 639–654, ISSN (Print) 1867-0652, DOI: https://doi.org/10.1515/INTEG.2009.051.

Export Citation

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

[1]
Murat Sahin, Elif Tan, and Semih Yilmaz
Novi Sad Journal of Mathematics, 2018, Volume Accepted
[2]
Arzu Coskun and Necati Taskara
Applied Mathematics and Computation, 2018, Volume 320, Page 400
[3]
Cahit Köme and Yasin Yazlik
Journal of Inequalities and Applications, 2017, Volume 2017, Number 1
[4]
Dursun Tascı and Gul Ozkan Kızılırmak
Discrete Dynamics in Nature and Society, 2016, Volume 2016, Page 1
[5]
Emrah Polatlı
Advances in Applied Clifford Algebras, 2016, Volume 26, Number 2, Page 719
[6]
Elif Tan, Semih Yilmaz, and Murat Sahin
Chaos, Solitons & Fractals, 2016, Volume 82, Page 1
[7]
Daniel Panario, Murat Sahin, Qiang Wang, and William Webb
Applied Mathematics and Computation, 2014, Volume 243, Page 220
[8]
José L. Ramírez, Gustavo N. Rubiano, and Rodrigo De Castro
Theoretical Computer Science, 2014, Volume 528, Page 40
[9]
Rafael Luís and Henrique M. Oliveira
Applied Mathematics and Computation, 2014, Volume 226, Page 101
[10]
J. Petronilho
Applied Mathematics and Computation, 2012, Volume 218, Number 19, Page 9819
[11]
Marcia Edson, Scott Lewis, and Omer Yayenie
Integers, 2011, Volume 11, Number 6

Comments (0)

Please log in or register to comment.
Log in